Advertisement

The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol

Hiv And Skin

Here's a taste of what TheBody.com has to offer on this topic:
Ask the Experts

HIV + Skin Issues

Hi I am an African American diagnosed HIV+ in 2005 I have been on Atripla since 2007 I have 2 skin issues the first something that appears like small Hives on stomach back and upper arms they do not itch I also have a dark mark on the head of my...
Keith Henry, M.D.

Response from Keith Henry, M.D.

University of Minnesota, School of Medicine
...Occasionally I have seen dark spots appear on the skin (usually palms and soles of feet) in African American pxs taking Atripla (most likely due to the FTC or emtricitabine). If the Read more »

acute hiv and skin conditions

I am a man and had unprotected sex with a girl three weeks ago and am wondering if acute hiv has... Read more »

HIV and skin cancer-- are there special precautions?

Are there special precautions someone with HIV should take in gaurding against skin cancer, and are... Read more »
Articles
San Francisco AIDS Foundation

HIV Skin Complications in the Age of HAART

...which are used for PCP prophylaxis, Dr. Maurer added that "HIV itself makes people photosensitive." Somewhat surprisingly, dark-skinned people tend to experience more sun sensitivity than light-skinned individuals. "You would expect people with... Read more »
Henry J. Kaiser Family Foundation

Tibotec, FDA Update Warning Label on HIV Drug's Risk of Severe Skin Reaction

... Tibotec Therapeutics, a unit of Johnson & Johnson, "has strengthened a warning about serious skin reactions in patients treated with the company's HIV drug Intelence," the FDA and the company said on Wednesday, Reuters reports. Read more »
Tibotec Therapeutics

HIV/AIDS Update -- New Intelence Labeling: Severe Skin and Hypersensitivity Reactions

...cooperation with the U.S. Food and Drug Administration, would like to inform you of an important safety update to the Severe Skin Reactions WARNINGS AND PRECAUTIONS section (5.1) of the INTELENCE (etravirine) tablets prescribing information. ... Read more »
U.S. Centers for Disease Control and Prevention

Facing HIV Is Easier With Skin Treatment

... For some HIV patients, lipoatrophy, facial wasting associated with the disease and the medication prescribed for it, is a telltale sign of Read more »
Connect With Others

HIV Skin Symptoms (Pics) Please Read

Posted by WorriedOne, 2 Replies
...bottom) approximately 8-10 on each arm. They have slowing seemed to disappear however still seem to be like pimples under my skin. My concern is that they would start as a red or brownish spot that would heal over with a small elevated scab later... Read more »

HIV skin rash

Posted by shinpai, 1 Reply
Does it usually itch? How long does it last? Also yesterday when I sat down to eat a hamburger my teeth hurt with the first couple of bites. It was not a terribly severe pain, but it was ver disconcerting. Sounds familar anyone?? Read more »

Skin Abrasion on Penis / HIV Transmission Risk

Posted by Anonymous, 2 Replies
...Hello. I just felt compelled to share an experience regarding potential HIV expousure through a tiny skin abrasion on the penis. In a trip abroad last year, I topped for a man of unknown status. I wore a condom, but after ejaculation Read more »

Skin infections and HIV?

Posted by spadude64, 4 Replies
...on my left leg (upper inner thigh) for more than a week. As far as my viral load goes, I am undetectable, but how common are skin infections in people with HIV? Should I be seen by a doctor? Any replies will be appreciated. Read more »